Alert archive / Hawaii / Blizzard Warnings in 2007
Blizzard Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this blizzard warning at Dec 5, 2007, 3:06 PM HST for Hawaii County, Hawaii. It took effect at Dec 5, 2007, 6:00 PM HST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 3:06 PM HST (01:06 UTC)
- In effect from
- Dec 5, 2007, 6:00 PM HST
- Expired
- Dec 7, 2007, 3:03 PM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW40 PHFO 060106 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 306 PM HST WED DEC 5 2007 HIZ028-060915- /O.UPG.PHFO.BZ.A.0001.071206T0400Z-071206T1600Z/ /O.NEW.PHFO.BZ.W.0001.071206T0400Z-071206T1600Z/ BIG ISLAND SUMMIT- 306 PM HST WED DEC 5 2007 ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA... HIGH WINDS OF 50 TO 70 MPH AND HEAVY SNOW SHOWERS WILL CREATE BLIZZARD CONDITIONS AT THE SUMMITS TONIGHT. THIS WILL PRODUCE NEAR ZERO VISIBILITY IN BLOWING SNOW...MAKING TRAVEL EXTREMELY DANGEROUS. LIGHTNING STRIKES WILL ALSO BE POSSIBLE IN THE HEAVIEST SNOW SQUALLS. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE...ALONG WITH SIGNIFICANT DRIFTING SNOW. TEMPERATURES WILL FALL INTO THE 20S... WITH WIND CHILLS AS LOW AS 5 TO 10 ABOVE OVERNIGHT. TRAVEL TO THE SUMMITS IS STRONGLY DISCOURAGED TONIGHT. A BLIZZARD WARNING MEANS THAT BLIZZARD CONDITIONS ARE IMMINENT OR OCCURRING. $$ R BALLARD
6 follow-up statements
000 WWHW40 PHFO 060747 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 947 PM HST WED DEC 5 2007 HIZ028-061600- /O.CON.PHFO.BZ.W.0001.000000T0000Z-071206T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 947 PM HST WED DEC 5 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... LINES OF CONVECTIVE SHOWERS ARE STILL EXPECTED TO AFFECT THE SUMMIT AREA THROUGH EARLY THURSDAY MORNING...BRINGING HEAVY SNOW SHOWERS AT TIMES. STRONG WINDS WITH GUSTS OVER 60 MPH HAVE BEEN REPORTED OVER THE SUMMITS THIS EVENING AND WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE COMBINATION OF THESE WEATHER PHENOMENON WILL PRODUCE NEAR ZERO VISIBILITY IN BLOWING SNOW...MAKING TRAVEL EXTREMELY TREACHEROUS. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE...ALONG WITH SIGNIFICANT DRIFTING SNOW. TEMPERATURES WILL FALL INTO THE 20S... WITH WIND CHILLS AS LOW AS 5 TO 10 ABOVE OVERNIGHT. TRAVEL TO THE SUMMITS IS STRONGLY NOT RECOMMENDED FOR THE REST OF TONIGHT THROUGH THURSDAY MORNING. A BLIZZARD WARNING MEANS THAT BLIZZARD CONDITIONS ARE IMMINENT OR OCCURRING. $$ HUI
000 WWHW40 PHFO 061341 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST THU DEC 6 2007 HIZ028-062200- /O.EXT.PHFO.BZ.W.0001.000000T0000Z-071206T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 341 AM HST THU DEC 6 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON HST TODAY... PASSING CONVECTIVE SHOWERS AS WELL AS STRONG WINDS WITH GUSTS TO 50 MPH CONTINUE TO AFFECT THE SUMMITS THIS MORNING...RESULTING IN WHITE OUT CONDITIONS AT TIMES WITH NEAR ZERO VISIBILITIES UNDER BLOWING SNOW. TRAVELING IN THE AREA REMAINS EXTREMELY DANGEROUS. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE STILL POSSIBLE...WITH SIGNIFICANT DRIFTING SNOW. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING LEVEL WITH WIND CHILL IN THE TEENS AND LOWER 20S. TRAVEL TO THE SUMMITS IS STRONGLY NOT RECOMMENDED. A BLIZZARD WARNING MEANS THAT BLIZZARD CONDITIONS ARE IMMINENT OR OCCURRING. $$ HUI
000 WWHW40 PHFO 062102 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1102 AM HST THU DEC 6 2007 HIZ028-071015- /O.EXT.PHFO.BZ.W.0001.000000T0000Z-071207T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1102 AM HST THU DEC 6 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 12 PM HST FRIDAY... THE BLIZZARD WARNING FOR THE BIG ISLAND SUMMITS IS EXTENDED UNTIL 12 PM HST FRIDAY. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE LIKELY...WITH SIGNIFICANT DRIFTING SNOW. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING WITH WIND CHILLS IN THE TEENS AND LOWER 20S. TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. A BLIZZARD WARNING MEANS THAT BLIZZARD CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. $$
000 WWHW40 PHFO 070951 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1151 PM HST THU DEC 6 2007 HIZ028-072200- /O.CON.PHFO.BZ.W.0001.000000T0000Z-071207T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1151 PM HST THU DEC 6 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE LIKELY...WITH SIGNIFICANT DRIFTING SNOW. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING WITH WIND CHILLS IN THE TEENS AND LOWER 20S. TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. A BLIZZARD WARNING MEANS THAT BLIZZARD CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. $$
000 WWHW40 PHFO 071415 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 415 AM HST FRI DEC 7 2007 HIZ028-080400- /O.EXT.PHFO.BZ.W.0001.000000T0000Z-071208T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 415 AM HST FRI DEC 7 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH SIGNIFICANT DRIFTING SNOW. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING WITH WIND CHILLS IN THE TEENS AND LOWER 20S. TRAVEL TO THE SUMMITS IS NOT RECOMMENDED. A BLIZZARD WARNING MEANS THAT BLIZZARD CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. $$
000 WWHW40 PHFO 080103 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 PM HST FRI DEC 7 2007 HIZ028-080215- /O.CAN.PHFO.BZ.W.0001.000000T0000Z-071208T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 303 PM HST FRI DEC 7 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE BLIZZARD WARNING. THE DEEP LOW PRESSURE SYSTEM THAT BROUGHT WIND AND SNOW AND LOW VISIBILITY TO THE BIG ISLAND SUMMITS IS BEGINNING TO MOVE AWAY FROM THE ISLANDS...AND BLIZZARD CONDITIONS ARE NO LONGER EXPECTED. PARK RANGERS REPORT FIVE TO SEVEN FOOT FROZEN DRIFTS OF SNOW...AND ICE ON THE ROADWAYS. THE ROAD TO THE MAUNA KEA SUMMIT REMAINS CLOSED...AND TRAVEL TO THE SUMMITS SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. $$ BIRCHARD
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this blizzard warning went out at Dec 5, 10:55 AM HST, 4 hours 11 minutes earlier.
Area forecast discussion, Dec 5, 10:55 AM HST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1055 AM HST WED DEC 5 2007 .SYNOPSIS...THE HEAVY WINDS AND RAINS HAVE MOVED OVER MAUI AND WILL BE NUDGING ITS WAY TO THE BIG ISLAND TONIGHT. FRESH FAIR WEATHER TRADE WINDS TO RETURN MONDAY. && .DISCUSSION...THE GALE FORCE LOW IS NOW STATIONARY SOME 225 MILES NORTH OF KAUAI. ITS FRONT WHICH PASSED THRU KAUAI LAST NIGHT AND OAHU EARLY THIS MORNING IS NOW OVER MAUI. ITS PROGRESS IS EXPECTED TO SLOW AND REACH THE BIG ISLAND TONIGHT AND STALL THERE. THE GFS MODEL NOW WEAKENS THE LOW BEGINNING TOMORROW AND BEGINS MOVING IT OFF TO THE NORTH FRIDAY. WHILE THE LOW OR ITS SUPPORTING UPPER TROUGH REMAINS NEAR THE ISLANDS KAUAI OAHU AND MOLOKAI WHICH HAVE ALREADY LIKELY SEEN THEIR WORST MAY STILL HAVE A FEW MORE BUT NOT AS STRONG SHOWERS AND WINDS. MORE DETERMINED IMPROVEMENT IS EXPECTED AFTER THE WEEKEND AS FRESH TRADE WINDS RETURN ON MONDAY. && .MARINE...BOTH INCOMING LARGE NORTHWEST SWELLS AND STRONG SOUTHWEST LOCAL WINDS WILL CONTINUE TO CAUSE ROUGH ADVISORY LEVEL SURF CONDITIONS ON MOST SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING...ALL ISLANDS TIL 6 PM FLASH FLOOD WATCH...ALL ISLANDS HIGH SURF WARNING....KAUAI NORTH AND WEST SHORES TIL 6 PM HIGH SURF ADVISORY...MOST OTHER SHORES TIL 6 PM BLIZZARD WATCH...BIG ISLAND SUMMITS TIL LATE TONIGHT SMALL CRAFT ADVISORY...OAHU TO BIG ISLAND TIL 6 PM GALE WARNING...KAUAI TO MOLOKAI TIL 6 PM. && MATSUDA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:04 PM HST | Special Marine Warning | HFO | 86 min | |
| Dec 5, 2:33 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 5, 2:52 PM HST | Flash Flood Warning | HFO | Hawaii | 6 hr |
| Dec 5, 8:30 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
Nearby
Blizzard Warnings in Hawaii, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.